Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 49, NWS Memphis, TN

May 10, 2009Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at May 10, 2009, 9:18 AM CDT for Monroe County, Mississippi. It took effect at May 10, 2009, 3:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 10, 2009, 9:18 AM CDT (14:18 UTC)
In effect from
May 10, 2009, 3:00 PM CDT
Expired
May 11, 2009, 6:26 AM CDT
In force
15 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 13.55 ft at May 10, 2009, 8:00 PM CDT.

actionminormoderate10152005/1005/1105/12
Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMEG 101418
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
918 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING 
FOR THE POINTS ALONG THE TOMBIGEE IN MISSISSIPPI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-110518-
/O.NEW.KMEG.FL.W.0049.090510T2000Z-090512T1200Z/
/BGBM6.1.ER.090510T2000Z.090511T1200Z.090512T0600Z.NO/
918 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING
* AT 7 AM SUNDAY THE STAGE WAS...13.4 FEET AND RISING
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 15.6 FEET TOMORROW MORNING
* FLOOD STAGE IS 14.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.6 FEET BY TOMORROW MORNING. 
* AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND 
  EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING

$$

MSC095-110518-
/O.NEW.KMEG.FL.W.0050.090510T1703Z-090512T1923Z/
/AMYM6.1.ER.090510T1703Z.090511T1200Z.090512T1323Z.NO/
918 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM THIS AFTERNOON UNTIL TUESDAY MORNING
* AT 8 AM SUNDAY THE STAGE WAS...19.3 FEET AND RISING 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 22.0 FEET TOMORROW MORNING
* FLOOD STAGE IS 20.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 22.0 FEET BY TOMORROW MORNING. 
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$
3 follow-up statements
000 
WGUS84 KMEG 101428
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER...TOMBIGBEE RIVER.
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-110528-
/O.CON.KMEG.FL.W.0049.090510T2000Z-090512T1200Z/
/BGBM6.1.ER.090510T2000Z.090511T1200Z.090512T0600Z.NO/
928 AM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING
* AT 7 AM SUNDAY THE STAGE WAS 13.4 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 15.6 FEET TOMORROW MORNING
* FLOOD STAGE IS 14.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.6 FEET BY TOMORROW MORNING.
* AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND 
  EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING

$$

MSC095-110528-
/O.CON.KMEG.FL.W.0050.090510T1703Z-090512T1923Z/
/AMYM6.1.ER.090510T1703Z.090511T1200Z.090512T1323Z.NO/
928 AM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM THIS AFTERNOON UNTIL TUESDAY MORNING
* AT 8 AM SUNDAY THE STAGE WAS 19.3 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 22.0 FEET TOMORROW MORNING
* FLOOD STAGE IS 20.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 22.0 FEET BY TOMORROW MORNING.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$

MSC087-095-110528-
/O.CON.KMEG.FL.W.0033.000000T0000Z-090515T1200Z/
/ABDM6.1.ER.090502T0359Z.090508T1300Z.090515T0600Z.NO/
928 AM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM LATE TUESDAY MORNING UNTIL EARLY FRIDAY MORNING
* AT 8 AM SUNDAY THE STAGE WAS 14.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 14.3 FEET WEDNESDAY MORNING
* FLOOD STAGE IS 13.0 FEET
* AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED
  ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED

$$
MM
000 
WGUS84 KMEG 110225
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...LANGUILLE 
RIVER...MISSISSIPPI RIVER...OBION RIVER...OHIO RIVER...S.F. FORK 
FORKED DEER RIVER...SAINT FRANCIS RIVER...TENNESSEE RIVER...TOMBIGBEE
RIVER...TOMBIGBEE RIVER .
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC093-111725-
/O.CON.KMEG.FL.W.0045.000000T0000Z-000000T0000Z/
/CIRI2.2.ER.090504T0856Z.090511T1200Z.000000T0000Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT CAIRO
* UNTIL FURTHER NOTICE
* AT 09 PM SUNDAY THE STAGE WAS 50.1 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 50.5 FEET TOMORROW MORNING
* FLOOD STAGE IS 40.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE MONDAY MORNING AND WILL CONTINUE 
  RISING TO NEAR 50.5 FEET BY TOMORROW MORNING THEN BEGIN FALLING.

$$

MOC155-TNC045-095-111725-
/O.CON.KMEG.FL.W.0034.000000T0000Z-000000T0000Z/
/TPTT1.1.ER.090508T1811Z.090513T0000Z.000000T0000Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT TIPTONVILLE
* UNTIL FURTHER NOTICE
* AT 09 PM SUNDAY THE STAGE WAS 38.9 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 40.0 FEET TUESDAY EVENING
* FLOOD STAGE IS 37.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE FRIDAY EARLY AFTERNOON AND WILL 
  CONTINUE RISING TO NEAR 40.0 FEET BY TUESDAY EVENING THEN BEGIN 
  FALLING.
* AT 40.0 FEET...FLOODING ON LOW LYING ROADS AND FARM LAND INSIDE 
  THE MAIN LINE LEVEE SYSTEM

$$

ARC093-TNC045-095-097-MOC155-111725-
/O.CON.KMEG.FL.W.0025.000000T0000Z-000000T0000Z/
/CRTM7.1.ER.090507T0030Z.090513T0000Z.000000T0000Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CARUTHERSVILLE
* UNTIL FURTHER NOTICE
* AT 09 PM SUNDAY THE STAGE WAS 36.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 37.5 FEET TUESDAY EVENING
* FLOOD STAGE IS 32.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE WEDNESDAY EVENING AND WILL 
  CONTINUE RISING TO NEAR 37.5 FEET BY TUESDAY EVENING THEN BEGIN 
  FALLING.
* AT 37.0 FEET...LOW LYING FARM LAND ON BOTH BANKS OF THE 
  MISSISSIPPI RIVER IN SOUTHEAST MISSOURI AND NORTHWEST TENNESSEE

$$

ARC031-111725-
/O.EXT.KMEG.FL.W.0048.000000T0000Z-090512T0300Z/
/LCRA4.1.ER.090509T1724Z.090510T2100Z.090511T2100Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER AT LAKE CITY
* UNTIL TOMORROW AFTERNOON
* AT 08 PM SUNDAY THE STAGE WAS 10.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET
* AT 10.0 FEET...FLOODING IS OCCURRING IN THE LOWLANDS ALONG THE 
  RIVER

$$

ARC077-123-111725-
/O.EXT.KMEG.FL.W.0035.000000T0000Z-090512T1200Z/
/PLGA4.1.ER.090506T0812Z.090507T1100Z.090512T0600Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE LANGUILLE RIVER AT PALESTINE
* UNTIL EARLY TUESDAY MORNING
* AT 08 PM SUNDAY THE STAGE WAS 25.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 25.0 FEET
* AT 25.0 FEET...FLOODING OF LARGE AREAS OF AGRICULTURE LAND ALONG 
  THE RIVER IS OCCURRING

$$

TNC045-053-131-111725-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/OBNT1.1.ER.090503T1442Z.090506T1300Z.000000T0000Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* UNTIL FURTHER NOTICE
* AT 09 PM SUNDAY THE STAGE WAS 36.0 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 36.0 FEET AFTER MIDNIGHT TOMORROW
* FLOOD STAGE IS 34.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE LATE SUNDAY MORNING AND WILL 
  CONTINUE RISING TO NEAR 36.0 FEET BY AFTER MIDNIGHT TOMORROW THEN 
  BEGIN FALLING.
* AT 36.0 FEET...RIVES IS FLOODING. MOST CROP LAND NEAR THE RIVER IS
  FLOODED

$$

TNC045-111724-
/O.EXT.KMEG.FL.W.0038.000000T0000Z-090515T1800Z/
/BOGT1.1.ER.090509T0900Z.090511T1200Z.090515T1200Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR BOGOTA
* UNTIL FRIDAY MORNING
* AT 09 PM SUNDAY THE STAGE WAS 22.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 23.0 FEET TOMORROW MORNING
* FLOOD STAGE IS 22.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE EARLY YESTERDAY AND WILL CONTINUE 
  RISING TO NEAR 23.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE FRIDAY MORNING.
* AT 22.0 FEET...WIDESPREAD LOWLAND AND AGRICULTURAL FLOODING IS 
  OCCURRING. WATER IS REACHING THE OUTSKIRTS OF BOGOTA

$$

TNC033-045-097-111724-
/O.EXT.KMEG.FL.W.0051.000000T0000Z-090512T2100Z/
/HLST1.1.ER.000000T0000Z.090511T0200Z.090512T1500Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* UNTIL LATE TUESDAY MORNING
* AT 09 PM SUNDAY THE STAGE WAS 9.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 9.2 FEET TOMORROW MORNING
* FLOOD STAGE IS 9.0 FEET
* AT 9.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED

$$

TNC039-135-111724-
/O.CON.KMEG.FL.W.0032.000000T0000Z-000000T0000Z/
/PRVT1.2.ER.090504T1215Z.090509T2245Z.000000T0000Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE TENNESSEE RIVER AT PERRYVILLE
* UNTIL FURTHER NOTICE
* AT 08 PM SUNDAY THE STAGE WAS 367.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 365.0 FEET
* AT 367.0 FEET...IN PERRY COUNTY...DEER CREEK ROAD TO RIVERFRONT 
  SUBDIVISION IS FLOODED. IN DECATUR COUNTY...IN CHEROKEE HEIGHTS, 
  WATER BEGINS TO FLOOD THE INTERSECTION OF DIVIDER DRIVE AND BILL 
  PERRY DRIVE AT THE SOUTH END OF WOODLAWN SHORES. WATER ALSO BEGINS 
  TO FLOOD THE ACCESS ROAD TO YARBROS LANDING. WATER REACHES THE 
  INTERSECTION OF BRODIES LANDING ROAD AND SEARS LANE...AND IS 
  FLOODING THE BOAT RAMP AREA OF THE PERRYVILLE ACCESS AREA LANDING.

$$

MSC095-111724-
/O.EXT.KMEG.FL.W.0049.000000T0000Z-090512T0700Z/
/BGBM6.1.ER.090511T0302Z.090511T1200Z.090512T0100Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM TONIGHT UNTIL TOMORROW EVENING
* AT 07 PM SUNDAY THE STAGE WAS 13.5 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 14.6 FEET TOMORROW MORNING
* FLOOD STAGE IS 14.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 14.6 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING

$$

MSC095-111724-
/O.EXT.KMEG.FL.W.0050.000000T0000Z-090512T1800Z/
/AMYM6.1.ER.090511T0009Z.090511T1200Z.090512T1200Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* UNTIL TUESDAY MORNING
* AT 08 PM SUNDAY THE STAGE WAS 20.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 21.7 FEET TOMORROW MORNING
* FLOOD STAGE IS 20.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE THIS EVENING AND WILL CONTINUE 
  RISING TO NEAR 21.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TUESDAY MORNING.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$

MSC087-095-111724-
/O.EXT.KMEG.FL.W.0033.000000T0000Z-090515T1930Z/
/ABDM6.1.ER.090502T0359Z.090508T1300Z.090515T1330Z.NO/
925 PM CDT SUN MAY 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY MORNING UNTIL FRIDAY MORNING
* AT 08 PM SUNDAY THE STAGE WAS 14.0 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 14.1 FEET WEDNESDAY EARLY AFTERNOON
* FLOOD STAGE IS 13.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE TUESDAY AFTERNOON AND WILL 
  CONTINUE RISING TO NEAR 14.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON 
  THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER 
  ALSO BEGINS TO FLOOD

$$
000 
WGUS84 KMEG 111126
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 AM CDT MON MAY 11 2009

THE FLOOD WARNING HAS BEEN CANCELLED FOR 2 POINTS ON
THE TOMBIGBEE RIVER.
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN NECESSARY. 

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-111156-
/O.CAN.KMEG.FL.W.0049.000000T0000Z-090512T0700Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
626 AM CDT MON MAY 11 2009

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER  AT BIGBEE
* AT 5 AM MONDAY THE STAGE WAS 13.1 FEET AND FALLING 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 14.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND IS 
  EXPECTED TO BE NEAR 12.0 FEET THIS AFTERNOON
* AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING

$$

MSC095-111156-
/O.CAN.KMEG.FL.W.0050.000000T0000Z-090512T1800Z/
/AMYM6.1.ER.090511T0009Z.090511T0245Z.090511T0533Z.NO/
626 AM CDT MON MAY 11 2009

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR AMORY
* AT 5 AM MONDAY THE STAGE WAS 19.2 FEET AND FALLING 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 20.0 FEET
* FORECAST...THE RIVER WILL DROP TO NEAR 18.0 FEET THIS AFTERNOON
* AT 20.0 FEET...LOWLAND FLOODING BEGINS

$$
MM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 10, 6:29 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 10, 6:29 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT SUN MAY 10 2009

.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 458 AM CDT SUN MAY 10 2009/

..FLASH FLOOD POTENTIAL CONTINUING THROUGH EARLY SUNDAY EVENING...

DISCUSSION...09Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY
BOUNDARY THIS MORNING FROM SOUTH CAROLINA BACK THROUGH SOUTHERN
ALABAMA/MISSISSIPPI AND INTO LOUISIANA AND EAST TEXAS. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS THE ARKLATEX REGION THIS
MORNING AND HAVE PROGRESSED INTO SOUTH CENTRAL ARKANSAS AS OF
FORECAST ISSUANCE. ACROSS THE MID SOUTH...MAINLY RAIN FREE
CONDITIONS HAVE PERSISTED THROUGH THE NIGHT WITH TEMPERATURES
RANGING FROM THE MIDDLE 50S ACROSS PORTIONS OF WEST TENNESSEE NEAR
THE TENNESSEE RIVER AND MAINLY 60S SOUTH OF A
JONESBORO...MEMPHIS...IUKA LINE. PRECIPITATION CHANCES REMAIN THE
PREDOMINANT FORECAST CHALLENGE IN BOTH THE SHORT TERM AND LONG
TERM FORECAST.

SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)...ANOTHER MESOSCALE
CONVECTIVE SYSTEM DEVELOPED OVERNIGHT ACROSS THE ARKLATEX REGION
ALONG THE PERIPHERY OF 850 MB THETA-E RIDGE AND HAS PUSHED EAST
INTO EAST CENTRAL ARKANSAS THUS FAR. MEANWHILE...A QUASI-
STATIONARY FRONT LOCATED IN THE DEEP SOUTH IS NOT EXPECTED TO MOVE
MUCH FURTHER SOUTH OVER THE NEXT 12 TO 24 HRS. AS A
RESULT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED TODAY ACROSS THE MID SOUTH...WITH THE BEST CHANCES FOR
RAIN...PERHAPS HEAVY AT TIMES...ACROSS NORTH MISSISSIPPI AND
PORTIONS OF EAST CENTRAL ARKANSAS SOUTH OF I-40. SHORT TERM MODELS
INDICATE PRECIPITABLE WATER VALUES WILL REMAIN HIGH TOWARDS 2
INCHES AND K INDICIES AROUND 35. BASED ON LATEST TRENDS OPTED TO
EXTEND ONGOING FLASH FLOOD WATCH ACROSS THE ABOVE AREAS THROUGH 7
PM TONIGHT.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT
ACROSS THE FORECAST AREA...ESPECIALLY ACROSS THE SOUTHERN TWO-
THIRDS AS BOTH THE NAM AND GFS INDICATE ANOTHER MCS DEVELOPING
ACROSS THE SOUTHERN PLAINS AND PUSHING INTO THE LOWER MISSISSIPPI
VALLEY TONIGHT INTO MONDAY. CONSEQUENTLY...CONTINUED LIKELY POPS
ACROSS THE SOUTHERN TWO THIRDS OF THE MID SOUTH WITH CHANCE POPS
OVER THE NORTHERN THIRD. WILL LET DAY SHIFT ASSESS POTENTIAL FOR
CONTINUATION/EXPANSION OF FLASH FLOOD WATCH TONIGHT INTO MONDAY AS
THE 12Z MODELS ARRIVE LATER THIS MORNING.

BY MONDAY AFTERNOON...THE QUASI-STATIONARY BOUNDARY WILL BEGIN TO
MOVE NORTHEAST AS A WARM FRONT BRINGING INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO THE REMAINDER OF THE
SHORT TERM PERIOD. KEPT RAIN CHANCES ON THE LOWER END DUE TO SOME
MODEL DISAGREEMENTS BUT WILL LIKELY NEED TO BE RAISED IN
SUBSEQUENT FORECASTS.

LONG RANGE...(WEDNESDAY THROUGH SATURDAY)...AN UNSETTLED WEATHER
PATTERN WILL CONTINUE ACROSS THE MID SOUTH THROUGH THE ENTIRE LONG
RANGE FORECAST RESULTING IN SEVERAL CHANCES FOR SHOWERS AND
THUNDERSTORMS. A WARM FRONT WILL PUSH NORTHEAST THROUGH THE ENTIRE
AREA THROUGH WEDNESDAY WITH A TRAILING COLD FRONT ARRIVING INTO THE
MID SOUTH THURSDAY AND BECOMES QUASI-STATIONARY ACROSS THE AREA
THROUGH FRIDAY. THIS FRONT WILL THEN PUSH BACK NORTH AS A WARM
FRONT INTO THE MIDDLE MISSISSIPPI/OHIO VALLEYS FRIDAY NIGHT INTO
SATURDAY. ADDED ISOLATED SHOWERS AND THUNDERSTORMS TO THE
REMAINDER OF THE FORECAST AS A SOUTHERLY WINDS ON THE BACK SIDE OF
HIGH PRESSURE BRING A WARM AND MOIST...UNSTABLE AIRMASS FROM THE
GULF OF MEXICO INTO THE LOWER MISSISSIPPI.

CJC

AVIATION...
12Z TAF CYCLE

COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ADVANCE
EASTWARD OVER THE TAF SITES THIS MORNING. KTUP WILL HAVE THE BEST
CHANCE OF THUNDERSTORMS...HOWEVER CONFIDENCE IS MODERATELY HIGH THAT
THUNDERSTORMS WILL STAY JUST SOUTH OF KMEM...THUS HAVE VCTS THIS
MORNING AS COMPLEX BEGINS TO DROP MORE SOUTH. SINCE WEAK HIGH
PRESSURE IS STILL NUDGING IN FROM THE NORTH...BELIEVE CEILINGS WILL
REMAIN VFR THIS MORNING AT ALL SITES...THEN DECREASING TO MVFR
CONDITIONS THIS AFTERNOON AT KMEM AND KTUP....WHILE KJBR AND KMKL
REMAIN VFR. NOT AS CONFIDENT OVERNIGHT TONIGHT WITH A SMALL BREAK IN
PRECIPITATION...AND THEN RESTARTING BETWEEN 05-07Z FOR ALL
LOCATIONS. ALSO CONFIDENCE IS LOW ON VFR CEILINGS AT KJBR...AND IFR
CONDITIONS AT KTUP...BUT HIGHER THAT KMEM AND KMKL REMAIN MVFR.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  57  70  57 /  60  60  30  20
MKL  69  54  71  51 /  40  50  10  10
JBR  69  53  71  53 /  50  50  20  10
TUP  70  59  70  56 /  70  60  30  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LEE AR-PHILLIPS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, May 10, 5:06 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
506 AM CDT SUN MAY 10 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
506 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL
ARKANSAS AND NORTH MISSISSIPPI THROUGH 7 PM TONIGHT AS SUB-TROPICAL
MOISTURE OVERRUNS A STATIONARY FRONT OVER THE DEEP SOUTH.
CONSEQUENTLY...HEAVY RAINFALL MAY LEAD TO THE POTENTIAL OF FLASH
FLOODING ACROSS THESE AREAS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:17 AM CDTFlash Flood WarningMEGCoahoma, Lafayette, Panola, Quitman, Tunica5 hr
May 10, 8:25 AM CDTFlash Flood WarningMEGCoahoma4 hr
May 10, 9:18 AM CDTRiver Flood WarningMEGMonroe21 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.